| Model Number |
03.404.018S |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
09/20/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, the ria 2 bone harvesting device was being used in an antegrade fashion in the patient¿s femoral shaft.When the surgeon was removing the reamer from the patient it was noticed on x-ray the 11mm ria 2 reamer head had come off the reamer shaft.The reamer head was still on the 2.5mm ball tip wire, so the ball tip was removed to recover the reamer head from the canal.However, it was discovered on x-ray the tines from the reamer head had broken off and were left in the femur.There was an effort to remove the pieces, but they were ultimately left in the patient.The surgery was successfully completed with 10min of surgical delay.No further information is available.This report involves one 11.0mm reamer head for ria 2 sterile.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: hto.Complainant part is not expected to be returned for manufacturer.Review/investigation.Reporter is a j&j employee.Manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument, release to warehouse date: 24-feb-2022, expiration date: 31-jan-2032, part number: 03.404.018s, 11mm reamer head for ria 2-sterile, lot number: 574p806 (sterile), lot quantity: 50.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 21871 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m018, ria ii reamer head 11.0mm, lot number: 328p884, lot quantity: 304.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 23-nov-2021 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated 10-nov-2021 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 54 hrc.Certificate of analysis supplied to mark two engineering from banner medical dated 11-sep-2020 was reviewed and determined to be conforming.Raw material certification supplied to banner medical from dunkirk specialty steel dated 13-aug-2020 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient status: patient has had no complications from this issue.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 24-feb-2022 expiration date: 31-jan-2032 part number: 03.404.018s, 11mm reamer head for ria 2-sterile lot number: 574p806 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 21871 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m018, ria ii reamer head 11.0mm lot number: 328p884.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 23-nov-2021 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 54 hrc.Certificate of analysis supplied to mark two engineering was reviewed and determined to be conforming.Raw material certification supplied was reviewed and determined to be conforming.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.